Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Apr 26, 2016, 11:21 PM CDT for Sheridan County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 11:21 PM CDT (04:21 UTC)
- Expired
- Apr 26, 2016, 11:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
County Sheridan County, KS
The radar
The Goodland radar (KGLD), 89 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899 WWUS83 KGLD 270421 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1121 PM CDT TUE APR 26 2016 KSZ014-015-270445- THOMAS KS-SHERIDAN KS- 1121 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS AND NORTHWESTERN SHERIDAN COUNTIES UNTIL 1145 PM CDT... AT 1121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REXFORD...OR 15 MILES NORTHWEST OF HOXIE...MOVING WEST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REXFORD AND SELDEN. LAT...LON 3942 10059 3943 10087 3957 10078 3957 10056 TIME...MOT...LOC 0421Z 098DEG 14KT 3948 10068 $$ DR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Apr 26, 7:40 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 26, 7:40 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 640 PM MDT TUE APR 26 2016 .UPDATE... ISSUED AT 633 PM MDT TUE APR 26 2016 ADJUSTED TIMING OF CURRENT THUNDERSTORM COVERAGE DURING THE EARLY EVENING PERIOD TO MATCH CURRENT TRENDS...AND INCREASED POPS TO LIKELY CATEGORY FOR LATER TONIGHT WHEN SHOWER/ISO-T CLUSTER DEVELOPS NEAR H5/H7 LOW CENTER AND TRACKS OVER OUR CWA. BASED ON RAP ANALYSIS MU CAPE 1500-2000 J/KG AND BULK EFFECTIVE SHEER IN EXCESS OF 50 KT ALONG AND NORTH OF MESO-LOW/STALLED FRONTAL ZONE WILL CONTINUE TO SUPPORT A THREAT FOR LARGE HAIL/DAMAGING WINDS ACROSS THE NORTHERN HALF OF OUR CWA THIS EVENING WITH THUNDERSTORMS THAT DEVELOP. TO THIS POINT UPDRAFTS HAVE TENDED TO BE MARGINAL (AT BEST) SO FAR...BUT ENVIRONMENT COULD SUPPORT A FEW SEVERE STORMS AT LEAST FOR THE NEXT FEW HOURS. COVERAGE IS ALSO STILL AN ISSUE DURING PERIOD OF BEST SEVERE PARAMETERS AND AS COVERAGE INCREASES INSTABILITY SHOULD RAPIDLY DIMINISH (LATER THIS EVENING) AS COLD FRONT PUSHES EAST. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 140 PM MDT TUE APR 26 2016 AS OF 2 PM CDT...1 PM MDT...SKIES ACROSS THE TRI-STATE REGION ARE PARTLY TO MOSTLY CLOUDY. A WARM FRONT STRETCHED ACROSS THE REGION FROM ROUGHLY ST FRANCIS KANSAS TO COLBY TO HILL CITY. A SURFACE LOW IS ALSO APPARENT ON SATELLITE IMAGERY OVER YUMA COUNTY COLORADO. TEMPERATURES NORTH OF THE WARM FRONT ARE IN THE UPPER 40S TO LOW 60S WITH NORTHEAST WINDS. TEMPERATURES SOUTH OF THE WARM FRONT HAVE CLIMBED INTO THE UPPER 60S TO LOW 70S WITH SOUTH WINDS BEING OBSERVED. ALOFT...A SHORTWAVE TROUGH IS MOVING ACROSS SOUTHWEST KANSAS TOWARDS THE TRI-STATE REGION. FOR THIS AFTERNOON...THUNDERSTORM DEVELOPMENT STILL APPEARS HIGHLY CONDITIONAL. THE SHORTWAVE TROUGH MOVING IN FROM THE SOUTH WILL ASSIST THUNDERSTORM DEVELOPMENT IF THE ENVIRONMENT IS RIGHT. HOWEVER...THE MAIN PROBLEM IS THAT THERE IS A CAP OVER THE FORECAST AREA. ADDITIONALLY...FORECAST GUIDANCE IS OVER-PREDICTING THE LOW LEVEL MOISTURE. THIS IS HAVING ADVERSE IMPACTS ON THE FORECAST INSTABILITY. THEREFORE...AM STRUGGLING ON IF THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. IF THE STORMS CAN BREAK THE CAP AND SUSTAIN THEMSELVES IN A HIGHLY SHEARED ENVIRONMENT...THEN SUPERCELL THUNDERSTORMS CAPABLE OF LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO WOULD BE LIKELY. AT THIS POINT HOWEVER...THERE IS LOW CONFIDENCE ON IF STORMS WILL ACTUALLY DEVELOP. CONDITIONS NEED TO BE MONITORED IN CASE AN UPDRAFT IS ABLE TO SUSTAIN ITSELF. THE BETTER CHANCE FOR THUNDERSTORMS ARRIVES THIS EVENING AS A COLD FRONT OVER NORTHEAST COLORADO SURGES SOUTHEAST THROUGH THE REGION. HIGH-RESOLUTION GUIDANCE HAS PICKED UP ON THIS WITH SEVERAL MEMBERS OVER THE LAST FEW RUNS. INSTABILITY AND DOWNDRAFT CAPE BUILD UP THIS AFTERNOON SHOULD BE WANING AS THE FRONT MOVES IN. THEREFORE...THERE IS UNCERTAINTY ABOUT THE SEVERE POTENTIAL. A FEW STRONGER WIND GUSTS AND SOME SMALL HAIL ARE MORE LIKELY WITH THESE STORMS THAN ANY SEVERE WEATHER. IN ADDITION TO THE STORMS...THIS FRONT WILL BRING MUCH COOLER TEMPERATURES AND NORTHWEST WINDS OF 20-30 MPH...GUSTING 45 MPH. FOR TOMORROW...REDUCED PRECIPITATION CHANCES ARE FORECAST AS THIS UPPER LEVEL DISTURBANCE EJECTS NORTHEAST. A BAND OF SHOWERS IS POSSIBLE EAST OF HIGHWAY 83 IN THE MORNING. OVERALL...PRECIPITATION AMOUNTS SHOULD BE LIGHT. ONE OTHER ITEM TO NOTE IS THAT THERE WILL BE A LOW LEVEL JET OVER THE REGION DURING THE MORNING HOURS. AS DAYTIME MIXING BEGINS...EXPECTING NORTHWEST WINDS TO REINTENSIFY. EXPECTING WIND SPEEDS OF 20-30 MPH...GUSTING 45 MPH DURING THE MORNING AND EARLY AFTERNOON HOURS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 141 PM MDT TUE APR 26 2016 A FEW SHOWERS WILL LINGER IN SOUTHWEST NEBRASKA WEDNESDAY EVENING BEFORE ENDING AS THE UPPER LOW PULLS AWAY TO THE NORTH. SHORTWAVE RIDGING WILL FOLLOW FOR THURSDAY WITH DRY CONDITIONS AND TEMPERATURES NEAR NORMAL. IT WILL BE SHORT LIVED HOWEVER AS THE NEXT SYSTEM WILL EMERGE FROM THE DESERT SOUTHWEST THURSDAY NIGHT AND ONTO THE CENTRAL HIGH PLAINS FOR FRIDAY BRINGING ANOTHER ROUND OF SHOWERS. COOL EASTERLY WINDS AT THE SURFACE WILL KEEP SBCAPE NIL...THOUGH MUCAPE IS NONZERO SO CANNOT RULE OUT AN ISOLATED ELEVATED THUNDERSTORM. SEVERE WEATHER IS NOT ANTICIPATED. TOTAL QPF FOR THURSDAY NIGHT/FRIDAY RANGES FROM AROUND A HALF INCH IN MCCOOK TO UP TO 1.25 INCHES IN NORTHEAST COLORADO. THE UPPER LOW WILL LINGER THROUGH AT LEAST SATURDAY NIGHT WITH A CHANCE OF WRAPAROUND SHOWERS...BUT QPF WILL BE LIGHTER OVER THE WEEKEND. THE NEXT UPPER SYSTEM WILL STALL OVER THE CENTRAL ROCKIES EARLY NEXT WEEK. SHORTWAVE ENERGY ROTATING AROUND IT WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE END OF THE LONG TERM PERIOD. TEMPERATURES WILL GENERALLY BE NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 535 PM MDT TUE APR 26 2016 ISOLATED THUNDERSTORM IS SLOWLY MOVING INTO SW NEBRASKA WEST OF KMCK TERMINAL. CONFIDENCE IS LOW AT THIS TIME THAT THIS THUNDERSTORM WILL MOVE WITHIN THE VICINITY OF THE TERMINAL...SO AT LEAST FOR THE FIRST FEW HOURS OF THE TAF PERIOD I KEPT VCTS OUT. BETTER SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED AT BOTH KGLD AND KMCK TERMINALS BY LATE THIS EVENING WITH COVERAGE DIMINISHING LATE TONIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION WITH GUSTY NORTH WINDS SHIFTING TO THE NORTHWEST. STRONGEST WIND GUSTS IN THE TAF PERIOD WILL BE DURING THE DAY WEDNESDAY WHEN GUSTS 35-40KT WILL BE POSSIBLE BEHIND DEPARTING UPPER LEVEL SYSTEM. IFR CONDITIONS WILL BE POSSIBLE ALONG/BEHIND THIS FRONT LATE THIS EVENING THROUGH THE MORNING HOURS...HOWEVER CONFIDENCE IS HIGHER IN CIGS REMAINING 1000KFT OR HIGHER. ADJUSTMENTS WERE MADE TO REFLECT LATEST SHORT RANGE GUIDANCE TRENDS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...DR SHORT TERM...RRH LONG TERM...024 AVIATION...DR
Hazardous weather outlook, Apr 26, 8:25 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 725 PM MDT TUE APR 26 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280130- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 725 PM MDT TUE APR 26 2016 /825 PM CDT TUE APR 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS EVENING...WITH NUMEROUS LIGHT RAIN SHOWERS AND ISOLATED THUNDERSTORMS AFTER MIDNIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL STILL BE POSSIBLE THIS EVENING MAINLY ALONG AND EAST A MCCOOK NEBRASKA TO HILL CITY KANSAS LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE THUNDERSTORM ACTIVITY AFTER MIDNIGHT IS NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE WEEK. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...MAINLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Apr 26, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1121 PM CDT TUE APR 26 2016 KSZ014-015-270445- THOMAS KS-SHERIDAN KS- 1121 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS AND NORTHWESTERN SHERIDAN COUNTIES UNTIL 1145 PM CDT... AT 1121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REXFORD...OR 15 MILES NORTHWEST OF HOXIE...MOVING WEST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REXFORD AND SELDEN. LAT...LON 3942 10059 3943 10087 3957 10078 3957 10056 TIME...MOT...LOC 0421Z 098DEG 14KT 3948 10068 DR
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:24 PM CDT | Special Weather Statement | GLD | Sheridan | 36 min |
| Apr 26, 11:36 PM CDT | Special Weather Statement | GLD | Thomas | 24 min |
| Apr 27, 2:48 AM CDT | Areal Flood Warning | GLD | Rawlins | 3 hr |
| Apr 27, 2:57 AM CDT | Areal Flood Warning | GLD | Cheyenne | 3 hr |
| Apr 27, 3:10 AM CDT | Areal Flood Warning | GLD | Sherman, Thomas | 3 hr |
| Apr 27, 3:25 AM CDT | Areal Flood Warning | GLD | Cheyenne, Rawlins | 3 hr |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.